DILTIAZEM - side effects.

Discuss any questions, problems or share your solutions here...

Return to General Anal Fissure Discussion



DILTIAZEM - side effects.

Postby William » 27 Oct 2009, 21:33

After about a week of taking diltiazem, I've started to feel a little funny a few hours after applying it. Mainly, I feel a little hot and edgy. Has anyone else experienced this?
I don't think I'm putting too much but, just in case, I'll start using less. I was told to take a "pea-sized" amount, so I basically put a thin coat on the top part a finger cot that I visualize is about the same volume as a pea. I suppose it could be slightly more, but not by much.
William
Proctosphincteranalogist
 
Posts: 122
Topics: 17
Joined: 19 Oct 2009, 16:00
Location: The Sunshine State
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: Diltiazem side effects?

Postby cherylk » 28 Oct 2009, 05:55

I was also told to use pea-sized amount. Never had any effects from diltiazem that I could sense other than a rectum feeling better and more relaxed!!
cherylk
VIP
 
Posts: 5049
Topics: 46
Joined: 22 Apr 2008, 16:00
Location: Midwest
Has thanked: 0 time
Been thanked: 8 times
Gender: None specified

Re: Diltiazem side effects?

Postby William » 31 Oct 2009, 07:59

Ok, I have to quit taking the diltiazem. Not only is it making me hot & edgy, it's also interfering with my BMs (making them harder and irregular).
I quit taking it for a day last week after my previous side effects episode, on the assumption that I was taking too much. I figured the BM issue that I had at the time was coincidence, so I started using it again with a MUCH smaller amount. Now, after a few days, I'm having the same side effects and BM issues again. So I'm convinced that the drug is the problem, since my diet hasn't changed at all.
Edit: I forgot to mention chest pressure and occasional nausea when eating or drinking.
William
Proctosphincteranalogist
 
Posts: 122
Topics: 17
Joined: 19 Oct 2009, 16:00
Location: The Sunshine State
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: Diltiazem side effects?

Postby NeuropathicGuy » 31 Oct 2009, 12:19

Hey William,
Sorry to hear that. Maybe you're hypersensitive to diltiazem... Maybe you could try nitroglycerin or nifedipine instead? Their mechanisms of action differ from diltiazem so if it's just an individual hypersensitivity you're running into, maybe one of those will let you circumvent it?
NeuropathicGuy
King Fissure
 
Posts: 1560
Topics: 45
Joined: 02 Aug 2009, 16:00
Location: California
Has thanked: 0 time
Been thanked: 3 times
Gender: None specified

Re: Diltiazem side effects?

Postby William » 31 Oct 2009, 13:42

NeuropathicGuy wrote:Maybe you could try nitroglycerin or nifedipine instead? Their mechanisms of action differ from diltiazem so if it's just an individual hypersensitivity you're running into, maybe one of those will let you circumvent it?

I'll mention those to my doc on Monday when I call him about the diltiazem issue. Thanks for the advice!
William
Proctosphincteranalogist
 
Posts: 122
Topics: 17
Joined: 19 Oct 2009, 16:00
Location: The Sunshine State
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: Diltiazem side effects?

Postby cherylk » 31 Oct 2009, 13:45

William,
Maybe you could google side effects of diltiazem. There were a couple of boardies that became hypersentivie to diltiazem after taking it awhile--mostly horrible itching when applied if I remember correctly!
cherylk
VIP
 
Posts: 5049
Topics: 46
Joined: 22 Apr 2008, 16:00
Location: Midwest
Has thanked: 0 time
Been thanked: 8 times
Gender: None specified

Re: Diltiazem side effects?

Postby Peachy724 » 04 Nov 2009, 10:55

Ive been using the Diltiazem for months and ive had no side affects that i know off (not healed me either) i was told to put 2.5cm lengnth on and i actually use more of it, think ive gone through 6 or 7 tubes! the GTN one is the worse for side effects, it gives me killer headaches, stinging ass and a pukey feeling but i still use it aswell as the diltiazem, still not sure if im healling as i had botex twice aswell. I dont think diltiazem is meant to have many side affects but i suppose you have to weigh up whats worse, the sideeffects or the fissure. i opt for the fissure being worse :( :(
Hope you get a happy medium soon xxxxxxxxx
Peachy724
Proctosphincteranalogist
 
Posts: 100
Topics: 12
Joined: 19 Jul 2009, 16:00
Location: Dundee, Scotland
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: Diltiazem side effects?

Postby William » 07 Nov 2009, 08:17

The diltiazem made me feel horribly ill (chest pain, nausea, hot & edgy, terrible itching), but the worst part about it was the hard stools that aggrevated my AF. There was no upside at all. And that was with only using a tiny, tiny amount.
My doc wants me to continue using analpram, and gave me no other options. So, I'm trying to get a referral to another doc.
William
Proctosphincteranalogist
 
Posts: 122
Topics: 17
Joined: 19 Oct 2009, 16:00
Location: The Sunshine State
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: Diltiazem side effects?

Postby suzyljank » 07 Nov 2009, 10:11

I've tried nifedipine which is good and nitro that I had to mix with aquaphor so it wasn't so strong and that's good too but the diltiazem caused too much burning for me. It didn't burn right away but I think it irritated things and it would burn for a long time after I used it so I stopped using it. Please be careful with the steroid creams. They make you feel good for a time but if you use them long term they tend to thin the skin and that makes it easier to tear.
User avatar
suzyljank
Moderator
 
Posts: 719
Topics: 23
Joined: 08 Apr 2009, 16:00
Location: Midwest
Has thanked: 1 time
Been thanked: 54 times
Gender: Female
Mood: very optimistic

Re: Diltiazem side effects?

Postby Soreguy » 30 Jan 2011, 09:34

Has any1 else experienced Diltiazem taking the edge right off caffeine/coffee? When I have coffee now I dont feel the charge, its asthough it counteracts it. I suppose through lowering of the heartrate.
My sleeping patterns are bad enough as is so I am not sure on this but I suspect Diltiazem is interferring with my sleep. I goto sleep and wake up soon after with my body thinking I have slept for 6 hours or so but when I check the time I only slept about 30mins and cant get back to sleep.
Soreguy
Salt Bather
 
Posts: 64
Topics: 11
Joined: 07 Dec 2010, 17:00
Location: healed.
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified


  • Similar Topics
    Replies
    Views
    Last post

Return to General Anal Fissure Discussion



Who is online

Users browsing this forum: No registered users and 2 guests